Jump to ContentJump to Main Navigation
Show Summary Details
More options …

The International Journal of Biostatistics

Ed. by Chambaz, Antoine / Hubbard, Alan E. / van der Laan, Mark J.

2 Issues per year

IMPACT FACTOR 2016: 0.500
5-year IMPACT FACTOR: 0.862

CiteScore 2016: 0.42

SCImago Journal Rank (SJR) 2016: 0.488
Source Normalized Impact per Paper (SNIP) 2016: 0.467

Mathematical Citation Quotient (MCQ) 2016: 0.09

See all formats and pricing
More options …

A Unified Approach for Nonparametric Evaluation of Agreement in Method Comparison Studies

Pankaj K Choudhary
Published Online: 2010-06-08 | DOI: https://doi.org/10.2202/1557-4679.1235

We present a nonparametric methodology for evaluation of agreement between multiple methods of measurement of a continuous variable. Our approach is unified in that it can deal with any scalar measure of agreement currently available in the literature, and can incorporate repeated and unreplicated measurements, and balanced as well as unbalanced designs. Our key idea is to treat an agreement measure as a functional of the joint cumulative distribution function of the measurements from multiple methods. This measure is estimated nonparametrically by plugging-in a weighted empirical counterpart of the joint distribution function. The resulting estimator is shown to be asymptotically normal under some specified assumptions. A closed-form expression is provided for the asymptotic standard error of the estimator. This asymptotic normality is used to derive a large-sample distribution-free methodology for simultaneously comparing the multiple measurement methods. The small-sample performance of this methodology is investigated via simulation. The asymptotic efficiency of the proposed nonparametric estimator relative to the normality-based maximum likelihood estimator is also examined. The methodology is illustrated by applying it to a blood pressure data set involving repeated measurements from three measurement methods.

Keywords: concordance correlation; multiple comparisons; repeated measurements; statistical functional; total deviation index; weighted empirical distribution function

About the article

Published Online: 2010-06-08

Citation Information: The International Journal of Biostatistics, Volume 6, Issue 1, ISSN (Online) 1557-4679, DOI: https://doi.org/10.2202/1557-4679.1235.

Export Citation

©2011 Walter de Gruyter GmbH & Co. KG, Berlin/Boston. Copyright Clearance Center

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Lawrence Lin, Yi Pan, A. S. Hedayat, Huiman X. Barnhart, and Michael Haber
Journal of Biopharmaceutical Statistics, 2016, Volume 26, Number 5, Page 937
Sara Perez-Jaume and Josep L. Carrasco
Statistics in Medicine, 2015, Volume 34, Number 25, Page 3318
Lawrence Lin, A. S. Hedayat, and Yuqing Tang
Journal of Biopharmaceutical Statistics, 2013, Volume 23, Number 2, Page 322

Comments (0)

Please log in or register to comment.
Log in